MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-2-3D-ES
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that an axium prime bare 3d coil prematurely detached and remained implanted in the patient in the intended location.No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of an unruptured, saccular, aneurysm with a max diameter of 3 mm and a 3 mm neck diameter.It was noted the patient's blood flow and vessel tortuosity were normal.There was no surgical or medicinal intervention required.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The pushwire was not bent or broken and there was no friction or difficulty during delivery.The physician did not reposition or attempt to detach the coil and the physician did not rotate the delivery pusher during the procedure.Continuous flush was administered during the procedure.Ancillary devices included an echelon 10 microcatheter.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received that after premature detachment, the tail end of the coil floated in the vessel.A stent was used to pin it against the vessel wall.The cause of the premature detachment was not determined.An interventional embolization procedure for a posterior communicating artery aneurysm was planned.The surgeon selected the echelon-10 microcatheter for the procedure.The first coil used for embolization was a qc-3-8-3d coil.The second coil filled for embolization was a weixin 2*6 coil.The third coil selected for embolization was an apb-1-2-3d-es coil.During the embolization process, the coil detached prematurely and automatically.The fourth coil to be filled was an apb-1.5-4-hx-es, and the fifth item to be filled was a weixin 1.52 coil.
 
Event or Problem Description
Additional information was received that the echelon microcatheter was functioning normally.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the axium prime device was returned for analysis within a shipping box, within a sealed plastic biohazard pouch, within an opened axium prime inner pouch, within a dispenser coil and within an introducer sheath.The echelon-10 micro catheter used during the event was not returned for analysis.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube.The break indicator was found still intact.There were no evidence of detachment attempts at these locations.No damages or irregularities were found with the axium prime pusher.The coin was found still against the lumen stop.The shield coil was found undamaged.The axium prime implant coil was found still attached to the pusher.The implant coil was found severely stretched within the introducer sheath with the polypropylene filament broken.The axium prime implant coil tip was found still attached to the implant (implant unbroken).Conclusion: based on the analysis performed, the customer report of ¿premature detachment" could not be confirmed.The implant was still attached to the pusher and was found unbroken.However, the implant was found stretched.Possible causes of coil stretching includes, but not limited to, patient vessel tortuosity, coil not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation or advancing/retracting the device against resistance.Customer reported vessel tortuosity as normal, devices were prepared per ifu, no friction/difficulty during delivery, no reposition of device, no rotation of device, and continuous flush was used.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23513546
Report Number9617601-2025-02608
Device Sequence Number21258871
Product Code KRD
UDI-Device Identifier00763000313616
UDI-Public(01)00763000313616(17)280304(10)230744132
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1-2-3D-ES
Device Catalogue NumberAPB-1-2-3D-ES
Device Lot Number230744132
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2025
Supplement Date Received by Manufacturer11/17/2025
01/08/2026
Initial Report FDA Received Date11/10/2025
Supplement Report FDA Received Date12/09/2025
01/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexMale
Patient Weight80 KG